MAUDE Adverse Event Report: Covidien Surgical Signia; STAPLE, IMPLANTABLE

Covidien Surgical Signia; STAPLE, IMPLANTABLE
Model Number SIGADAPTSTND
Medical Device Problem Codes Entrapment of Device (1212); Retraction Problem (1536); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 08/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a robotic rectal resection, a yellow error screen was displayed and the adapter was removed and waited until the error display disappeared from the screen, the adapter was then reconnected, but the error was not resolved.The tissue thickness during resection fluctuated between 1 and 2, and after the rectum was resected and the release button was pressed, the knife did not return, so the reload did not open.The monitor then displayed an error instructing removal of the cartridge.The adapter was removed, the error screen cleared, and the adapter was reconnected, but the issue was not resolved.The adapter and handle were then detached and reconnected again without response, and the green buttons were pressed and held for 10 seconds, but the knife still did not return.The articulation returned to straight when the button was pressed, but an attempt to return the knife using the manual adapter tool was unsuccessful because the tool was too hard and became bent.Ultimately, while the bowel remained clamped with the device, one 12 mm port was placed and another device was used to continue the approach, after which resection was completed without further issue.The proximal bowel was then resected through the small incision, and although the device could be removed, the cartridge remained clamped to the tissue.After removal from the body, an attempt was made to detach the device and reload, but they could not be detached; at that time, the blue lever remained in the lowered position and the red indicator remained displayed, although no red indicator was seen during the operation.Additional resection was performed, and additional suturing was completed with a stapler.
 
Additional Manufacturer Narrative
D10: concomitant product sigphandle, sig power sigphandle handle, (serial no.(b)(6)), sigpshell, sig power sigpshell control shell, (lot no.#n5k1497y), egia60amt, egia60amt egia 60 artic med thick sulu, (lot no.#p5k1093), sigmret, sig power sigmret manual retract tool, (lot no.#c2016f077e).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
Signia
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Covidien Surgical
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
Covidien Surgical
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112--439
+1(800)646-4633
MDR Report Key50772861
Report Number1219930-2026-05707
Device Sequence Number13367654
Product Code GDW
UDI-Device Identifier10884521543805
UDI-Public(01)10884521543805(11)231201
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Type of Report Initial,Followup
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGADAPTSTND
Device Catalogue NumberSIGADAPTSTND
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/02/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2026
Supplement Date Received by Manufacturer09/03/2026
Initial Report FDA Received Date09/15/2026
Supplement Report FDA Received Date09/17/2026
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexUnknown